Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 29, NWS La Crosse, WI

June 23, 2013Fillmore County, Houston County, Mower County, Minnesota; 4 counties in Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 23, 2013, 2:24 AM CDT for Fillmore County, Houston County, Mower County, Minnesota; 4 counties in Iowa. It was in force for 5 hr. 25 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2013, 2:24 AM CDT (07:24 UTC)
Expired
Jun 23, 2013, 7:00 AM CDT
In force
5 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Allamakee County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Fillmore County, MN, Houston County, MN, Mower County, MN

The radar

The La Crosse radar (KARX), 60 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:45 AM CDTFLASH FLOOD3 E Whalan, MNRESCUES WERE NEEDED IN AREA FROM RAPIDLY RISING CREEKS.
Jun 23, 2:49 AM CDTFLASH FLOOD5 Nne Caledonia, MNWATER OVER SECTIONS OF HIGHWAY 76
Jun 23, 2:49 AM CDTFLASH FLOODHouston, MNWATER OVER AREA ROADS
Jun 23, 2:49 AM CDTFLASH FLOODSpring Grove, MNMUDSLIDE REPORTED JUST OUTSIDE OF TOWN. EVACUATIONS BEING DONE AT HIDDEN BLUFF CAMPGROUND.
Jun 23, 3:00 AM CDTHEAVY RAIN 4.55 Se Spring Grove, MN11.50 INCHES SINCE FRIDAY JUNE 21
Jun 23, 3:08 AM CDTFLASH FLOODBluffton, IACAMPGROUND BEING EVACUATED
Jun 23, 3:08 AM CDTFLASH FLOODBurr Oak, IARAPIDLY RISING WATER GOING OVER ROADS AND CAUSING RESIDENCES TO BE STRANDED.
Jun 23, 3:27 AM CDTFLASH FLOODWaukon, IAWIDESPREAD FLASH FLOODING IN ALL AREAS OF COUNTY. DISPATCHERS BUSY WORKING INCIDENTS.
Jun 23, 3:45 AM CDTHEAVY RAIN 4.253 E Whalan, MN
Jun 23, 6:30 AM CDTHEAVY RAIN 1.23Saint Ansgar, IACOOP OBSERVER STATION ST ANSGAR /SANI4/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 6:45 AM CDTHEAVY RAIN 3.185 Wsw Waukon Jct, IAMESONET STATION ION /YRII4/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTFLOODHouston, MNHIGHWAY 16 EAST OF HOUSTON CLOSED. HIGHWAY 43 AND 76 ALSO CLOSED.
Jun 23, 7:00 AM CDTHEAVY RAIN 0.92 Ssw Spring Valley, MNCOOP OBSERVER STATION SPRING VALLEY 3SW /SPVM5/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 1.172 Ne Cresco, IACOOP OBSERVER STATION CRESCO 1NE /CRCI4/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 1.473 E Spring Valley, MNCOOP OBSERVER STATION SPRING VALLEY 3E /SPYM5/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 1.691 Nw Carimona, MNAWOS STATION PRESTON FILLMORE COUNTY AIRPORT /FKA/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 2.127 Ene Decorah, IA6.73 INCHES SINCE FRIDAY JUNE 21
Jun 23, 7:00 AM CDTHEAVY RAIN 2.541 Ssw Hokah, MNCOOP OBSERVER STATION HOKAH 1S /HKHM5/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 2.763 S Dorchester, IAMESONET STATION DORCHESTER HWY 76 /DCHI4/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 3.31Lanesboro, MNCOOP OBSERVER STATION LANESBORO /LNBM5/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 3.36Dorchester, IACOOP OBSERVER STATION DORCHESTER /DORI4/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 4Harmony, MNSINCE 9 PM SATURDAY JUNE 22
Jun 23, 7:00 AM CDTHEAVY RAIN 4.262 Wsw Choice, MNCOOP OBSERVER STATION HIGHLAND 2SE /HLNM5/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 5.013 Nw Willington Grove, MNCOOP OBSERVER STATION SPRING GROVE 4N /SPRM5/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:07 AM CDTHEAVY RAIN 43 Se Waterville, IAMESONET STATION 3 SE WATERVILLE /YSPI4/ HEAVY RAIN DURATION 24 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
526 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WGUS53 KARX 230724
FFWARX
IAC005-089-131-191-MNC045-055-099-231200-
/O.NEW.KARX.FF.W.0029.130623T0724Z-130623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
224 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  HOWARD COUNTY IN NORTHEAST IOWA...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  SOUTHERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
  WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 700 AM CDT

* HEAVY RAIN OVERNIGHT HAS LED TO WIDESPREAD FLASH FLOODING
  AND LOTS OF DAMAGE ROADS. RAINFALL IS GETTING LIGHTER BUT
  LINGERING IMPACTS WILL LAST WELL PAST DAYBREAK. THIS WARNING
  EXTENDS THE PREVIOUS FLASH FLOOD WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 4361 9305 4371 9245 4379 9223 4385 9128
      4377 9125 4366 9127 4347 9122 4345 9123
      4341 9120 4337 9122 4332 9111 4326 9106
      4313 9118 4308 9118 4308 9207 4321 9208
      4322 9302

$$

SHEA
3 follow-up statements
000 
WGUS73 KARX 230817
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
317 AM CDT SUN JUN 23 2013

IAC005-089-131-191-MNC045-055-099-231200-
/O.CON.KARX.FF.W.0029.000000T0000Z-130623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-
HOUSTON MN-MOWER MN-
317 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MOWER...
HOUSTON...FILLMORE...WINNESHIEK...ALLAMAKEE...HOWARD AND MITCHELL
COUNTIES UNTIL 700 AM CDT...

FLOODING PROBLEMS FROM HEAVY RAIN OVERNIGHT CONTINUE ALONG CREEKS 
AND STREAMS THAT DRAIN INTO THE UPPER IOWA AND ROOT RIVER BASINS. 
THERE ARE MANY ROADS WITH WATER OVER THEM OR DAMAGED.

IN WINNESHIEK COUNTY IOWA...A CAMPGROUND NEAR BLUFFTON IS BEING 
EVACUATED AND WATER IS CLIMBING OVER ROADS AROUND BURR OAK.

HOWARD COUNTY IOWA CONTINUES TO REPORT WATER OVER MANY ROADS IN THE 
LIME SPRINGS AND SARATOGA AREA...NEAR THE UPPER IOWA RIVER.

HOUSTON COUNTY MINNESOTA HAS MORE MUDSLIDES AND IS ALSO EVACUATING 
A CAMPGROUND NEAR SPRING GROVE. HIGHWAY 76 ALSO HAS WATER OVER PART 
OF THE ROAD NEAR BADGER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FLOODING 
IS ALSO HARD TO RECOGNIZE AT NIGHT.

&&

LAT...LON 4361 9305 4371 9245 4379 9223 4385 9128
      4377 9125 4366 9127 4347 9122 4345 9123
      4341 9120 4337 9122 4332 9111 4326 9106
      4313 9118 4308 9118 4308 9207 4321 9208
      4322 9302

$$


SHEA
833 
WGUS73 KARX 230924
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
424 AM CDT SUN JUN 23 2013

IAC005-089-131-191-MNC045-055-099-231200-
/O.CON.KARX.FF.W.0029.000000T0000Z-130623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-
HOUSTON MN-MOWER MN-
424 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MOWER...
HOUSTON...FILLMORE...WINNESHIEK...ALLAMAKEE...HOWARD AND MITCHELL
COUNTIES UNTIL 700 AM CDT...

THE WARNED AREA WAS PRECIPITATION FREE AS OF 420 AM. LINGERING 
FLOODING IS STILL CAUSING PROBLEMS THOUGH IN FILLMORE AND HOUSTON 
COUNTIES IN FAR SOUTHEAST MINNESOTA...AS WELL AS WINNESHIEK AND 
ALLAMAKEE COUNTIES IN NORTHEAST IOWA. THIS INCLUDES MANY ROADS UNDER 
WATER...DAMAGE...AND AREA RIVERS RISING RAPIDLY. SOME RIVERS MAY 
REACH RECORD STAGES WHICH WILL LEAD TO WIDESPREAD FLOODING IN 
VALLEYS.

A NEW LINE OF THUNDERSTORMS WAS MOVING IN FROM THE WEST. THIS COULD 
BRING A RENEWED THREAT FOR HEAVY RAIN AROUND DAYBREAK IN COMMUNITIES 
EAST OF INTERSTATE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4361 9305 4371 9245 4379 9223 4385 9128
      4377 9125 4366 9127 4347 9122 4345 9123
      4341 9120 4337 9122 4332 9111 4326 9106
      4313 9118 4308 9118 4308 9207 4321 9208
      4322 9302

$$


SHEA
312 
WGUS73 KARX 231038
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 AM CDT SUN JUN 23 2013

IAC005-089-131-191-MNC045-055-099-231200-
/O.CON.KARX.FF.W.0029.000000T0000Z-130623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-
HOUSTON MN-MOWER MN-
538 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MOWER...
HOUSTON...FILLMORE...WINNESHIEK...ALLAMAKEE...HOWARD AND MITCHELL
COUNTIES UNTIL 700 AM CDT...

RAIN HAD ENDED AN HOUR OR TWO AGO BUT ADDITIONAL SHOWERS AND 
THUNDERSTORMS WERE MOVING IN FROM THE WEST.

MANY AREAS ALONG AND EAST OF HIGHWAY 52 IN NORTHEAST IOWA AND 
SOUTHEAST MINNESOTA ARE STILL BATTLING FLOODING EARLY THIS MORNING. 
DAMAGE TO SECONDARY ROADS AND RIVER FLOODING WAS COMMON. TRAVEL 
COULD STILL BE DANGEROUS IF VENTURING OUT EARLY AND ADDITIONAL 
FLOODING PROBLEMS COULD DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4361 9305 4371 9245 4379 9223 4385 9128
      4377 9125 4366 9127 4347 9122 4345 9123
      4341 9120 4337 9122 4332 9111 4326 9106
      4313 9118 4308 9118 4308 9207 4321 9208
      4322 9302

$$


SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 12:38 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 23, 12:38 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 AM CDT SUN JUN 23 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR
AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES
RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS
AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION...
EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY
UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH
0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS
BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE
POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND
EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL
BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE
WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS
DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY
EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE
PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH
FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH
URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN
SOME LOCALIZED FLASH FLOODING.

FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW
THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY
NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE
PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY
OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS
THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH
NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE
PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM
CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA
THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED
BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS
AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND
TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z.

FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS
BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE
INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB
MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER
VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS
CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND
AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE
POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION
OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH
AT THIS TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT
WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS
THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS
FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON
MONDAY AFTERNOON.

FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW
THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE
MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE
ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE
THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES
AND PRECIPITATION CHANCES.

FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE
THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED
STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS
A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES.
PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL
FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1237 AM CDT SUN JUN 23 2013

BOUNDARY ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN HAS SHOWN
NO MOVEMENT THROUGH THE EVENING HOURS WITH STORMS CONTINUING ALONG
AND NORTH OF IT. REGIONAL AND LOCAL RADAR DOES SHOW A BREAK IN THE
ACTIVITY BACK IN THE INTERSTATE 35 CORRIDOR. THE NEXT ROUND OF
CONVECTION OVER SOUTHWEST MINNESOTA INTO SOUTH DAKOTA HAS A MORE
NORTHEAST MOVEMENT. THE LAST TWO RUNS OF THE LOCAL ARXLAPS HAS
LATCHED ONTO THESE DIFFERENT AREAS OF CONVECTION WITH THE 23.03Z
RUN TAKING THE ACTIVITY OVER THE AREA OFF TO THE EAST AND OUT OF
THE REGION DURING THE OVERNIGHT WHILE TAKING THE NEXT ROUND PAST
THE AREA TO THE NORTH. THE 23.03Z HRRR SHOWS THE SAME TRENDS SO
PLAN TO CONTINUE THE TSRA THROUGH 08Z AT KRST AND 10Z AT KLSE.
AFTER THAT WILL JUST DROP BACK TO VCSH FOR A SHORT WHILE BEFORE
GOING TOTALLY DRY FOR THE REMAINDER OF THE MORNING. MVFR
CONDITIONS WILL BE POSSIBLE WITH ANY OF THE TSRA ACTIVITY UNTIL IT
ENDS. BY MID TO LATE AFTERNOON...THE 23.00Z NAM INDICATES THE
SYNOPTIC BOUNDARY SHOULD PUSH INTO THE AREA WITH A SHORT WAVE
TROUGH AND AS THE UPPER LEVEL FLOW TRIES TO TURN A LITTLE MORE TO
THE WEST. SHOULD SEE MORE CONVECTION DEVELOP ALONG THIS BOUNDARY
AND HAVE PUT IN A VCTS TO SHOW THIS WITH THE EXPECTATION THAT
LATER FORECASTS WILL DETAIL THE TIMING BETTER.

&&

.HYDROLOGY...
ISSUED AT 253 PM CDT SAT JUN 22 2013

HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF
THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL
STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA...
AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN.
FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT
WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS
CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN
THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER
DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL
AMOUNTS ARE NOT CLEAR.

IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER
FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND
LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL
AFTER JULY 1ST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1210 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE
INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS/BOYNE

In the hours before

Local storm report, Jun 23, 12:57 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1257 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HEAVY RAIN       ST. ANSGAR              43.38N 92.92W
06/23/2013  M1.10 INCH       MITCHELL           IA   TRAINED SPOTTER

            RAINFALL FROM 1215 AM TO 1245 AM.

&&

WETENKAMP
Local storm report, Jun 23, 1:08 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
108 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     FLOOD            MABEL                   43.52N 91.77W
06/23/2013                   FILLMORE           MN   LAW ENFORCEMENT

0108 AM     FLASH FLOOD      2 N LANESBORO           43.75N 91.97W
06/23/2013                   FILLMORE           MN   LAW ENFORCEMENT

            WATER OVER HIGHWAY 250

&&

SHEA
Local storm report, Jun 23, 1:19 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
119 AM CDT SUN JUN 23 2013

0117 AM     FLASH FLOOD      PRAIRIE DU CHIEN        43.04N 91.14W
06/23/2013                   CRAWFORD           WI   EMERGENCY MANAGER

            NUMEROUS CITY STREETS FLOODED WITH STALLED
            VEHICLES. WATER ALSO OVERFLOWING THE MAIN
            STORMWATER DRAINAGE DITCH.
Local storm report, Jun 23, 1:43 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
143 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLASH FLOOD      7 N PRAIRIE DU CHIEN    43.14N 91.14W
06/23/2013                   CRAWFORD           WI   EMERGENCY MNGR

            MUDSLIDES ALONG VARIOUS SPOTS ON HIGHWAY 35

0142 AM     FLASH FLOOD      3 NE WAUZEKA            43.12N 90.85W
06/23/2013                   CRAWFORD           WI   EMERGENCY MNGR

            HIGHWAY 131 CLOSED DUE TO HIGH WATER

&&

SHEA
Local storm report, Jun 23, 2:11 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
211 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     FLASH FLOOD      CHOICE                  43.66N 91.80W
06/23/2013                   FILLMORE           MN   LAW ENFORCEMENT

            FAMILY STRANDED DUE TO HIGH WATER ALONG THE SOUTH FORK OF
            THE ROOT RIVER. ALSO RELAYED VIA WKBT TELEVISION.

&&

SHEA
Local storm report, Jun 23, 2:15 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     FLASH FLOOD      LE ROY                  43.51N 92.51W
06/23/2013                   MOWER              MN   LAW ENFORCEMENT

            WATER OVER HIGHWAY 56 NEAR LE ROY.

&&

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:09 PM CDTSevere Thunderstorm WarningARXWinona66 min
Jun 22, 7:42 PM CDTFlash Flood WarningARXWinona6 hr
Jun 22, 9:42 PM CDTAreal Flood AdvisoryARXHouston4 hr
Jun 22, 10:17 PM CDTFlash Flood WarningARXHouston4 hr
Jun 22, 11:33 PM CDTFlash Flood WarningARXFillmore, Houston, Mower3 hr
Jun 23, 2:41 AM CDTRiver Flood WarningARXFillmore, Houston31 hr
Jun 23, 3:45 AM CDTFlash Flood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more3 days
Jun 23, 4:22 AM CDTRiver Flood WarningARXHouston69 hr
Jun 23, 6:51 AM CDTAreal Flood WarningARXFillmore, Houston6 hr
Jun 23, 7:50 AM CDTRiver Flood WarningARXFillmore, Houston32 hr
Jun 23, 1:49 PM CDTAreal Flood WarningARXFillmore, Houston12 hr
Jun 22, 8:20 PM CDTFlash Flood WarningARXAllamakee6 hr
Jun 23, 12:25 AM CDTFlash Flood WarningARXAllamakee, Winneshiek2 hr
Jun 23, 4:20 AM CDTRiver Flood WarningARXFloyd65 hr
Jun 23, 4:27 AM CDTRiver Flood WarningARXClayton4 days
Jun 23, 4:27 AM CDTRiver Flood WarningARXClayton3 days
Jun 23, 4:33 AM CDTRiver Flood WarningARXWinneshiek34 hr
Jun 23, 12:05 PM CDTRiver Flood WatchARXAllamakee, Clayton19 hr

Nearby

Flash Flood Warnings in Iowa, 2013Flash Flood Warnings in Minnesota, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.